Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Elko, NV

August 6, 2014Elko County, White Pine County, Nevada

NWS Elko, NV issued this flash flood warning at Aug 6, 2014, 6:40 PM PDT for Elko County, White Pine County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2014, 6:40 PM PDT (01:40 UTC)
Expired
Aug 6, 2014, 9:45 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

Counties Elko County, NV, White Pine County, NV

The radar

The Salt Lake City radar (KMTX), 185 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 7:05 PM PDTFLASH FLOOD24 Ne Lages Junction, NVNUMEROUS ROADS SHOWED EVIDENCE OF FLASH FLOODING WITH DAMAGE TO SOME OF THE ROADS ALONG THE GOSHUTE MOUNTAINS. FLOODING WAS ALSO EVIDENT IN PORTIONS OF NORTHERN WHITE PINE COUNTY. DRY WASHES ALSO WASHED ROCKS AND MUD ONTO SOME OF THE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WGUS55 KLKN 070140
FFWLKN
NVC007-033-070445-
/O.NEW.KLKN.FF.W.0028.140807T0140Z-140807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
640 PM PDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WHITE PINE COUNTY IN EASTERN NEVADA...
  SOUTHEASTERN ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF WEST WENDOVER...
  
* UNTIL 945 PM PDT

* AT 635 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

LOCATIONS NEAR THE PATH OF INCLUDE...WEST WENDOVER...WHITE HORSE
PASS...ALTERNATE HIGHWAY 93...PAST AND RECENT BURN SCARS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4028 11438 4056 11438 4081 11419 4078 11405
      3964 11406 3992 11441

$$

MF/JRM
1 follow-up statement
362 
WGUS75 KLKN 070403
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
903 PM PDT WED AUG 6 2014

NVC007-033-070413-
/O.CAN.KLKN.FF.W.0028.000000T0000Z-140807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-WHITE PINE NV-
903 PM PDT WED AUG 6 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WHITE
PINE AND SOUTHEASTERN ELKO COUNTIES...

RAIN AND THUNDERSTORMS HAVE ENDED ACROSS SOUTHEAST ELKO AND 
NORTHEAST WHITE PINE COUNTIES. THE FLASH FLOOD WARNING IS CANCELLED.

&&

LAT...LON 4028 11438 4056 11438 4081 11419 4078 11405
      3964 11406 3992 11441

$$

TURNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 6, 3:05 PM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT WED AUG 6 2014

.SYNOPSIS...A TREND TOWARD DRIER AIR IS ON THE HORIZON. STORMS AND
SHOWERS WILL STILL AFFECT NORTHERN NEVADA AND PARTS OF CENTRAL AND
EASTERN NEVADA THROUGH THURSDAY...THEN BEGIN TO WEAKEN AND SPREAD
OUT. FLOODING IS STILL LIKELY IN MANY AREAS THROUGH THURSDAY...DUE
TO HEAVY SHOWERS. A WARMING AND DRYING TREND WILL START ON FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS
CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS
OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS
WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN
TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE
FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN
ON RADAR.

FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND
EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING
AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE
WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN
DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT
ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED.
STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST
24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL.

EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR
AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY.

AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES
IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH
OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY
UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND
POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE
RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS.

FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE
FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST
NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS BEGIN THE
LONG TERM PERIOD WITH A SLIGHT DISAGREEMENT IN HOW TO HANDLE A
TROUGH MOVING INTO THE PACIFIC NORTHWEST. ECMWF PLACES THE WAVE OVER
EASTERN OREGON AND WASHINGTON FRIDAY EVENING...WEAKENING AS IT
PUSHES INTO IDAHO BY SATURDAY. BY SATURDAY AFTERNOON THE EC THEN
PROGS A WEAK LOW TO FORM OFF THE NORTHERN CA COAST. GFS ON THE OTHER
HAND HOLDS THE WAVE NEARLY STATIONARY ALONG NORTHERN CA AND SOUTHERN
OREGON FRIDAY NIGHT...SLOWLY BROADENING IT TO THE SOUTH OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS DISCREPANCY IN UPPER LEVEL
FLOW TO OUR WEST LEADS TO DISCREPANCIES FOR CONVECTIVE LOCATIONS OVER
THE WEEKEND. BY MONDAY HOWEVER MODELS BEGIN TO COME INTO A LITTLE
BETTER AGREEMENT SHOWING A BROAD TROUGH OVER CA/NV. IN GENERAL
EXPECT INCREASING AFTERNOON HIGH TEMPERATURES ALONG WITH REDUCED
CONVECTIVE ACTIVITY THROUGH MONDAY. AS MODELS COME INTO BETTER
AGREEMENT TUESDAY...EXPECT CONVECTION TO BE OVER THE EASTERN HALF OF
THE CWA. MODELS ARE TRENDING INSTABILITY EAST WITH THE LATEST RUN SO
STORMS TUESDAY MAY END UP BEING CONFINED TO ELKO AND WHITE PINE
COUNTIES. GENERAL AGREEMENT FOR RIDGING OVER THE REGION BY THE
MIDDLE OF NEXT WEEK WITH WARMER AND DRIER CONDITIONS.

&&

TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS
CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS
OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS
WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN
TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE
FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN
ON RADAR.

FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND
EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING
AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE
WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN
DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT
ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED.
STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST
24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL.

EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR
AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY.

AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES
IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH
OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY
UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND
POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE
RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS.

FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE
FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST
NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING.
.AVIATION...MOSTLY CLOUDY SKIES THIS AFTERNOON AT KWMC AND KEKO WITH
A SLIGHT CHANCE FOR THUNDERSTORMS ENDING BY EARLY EVENING. DRIER AIR
IS BEGINNING TO PUSH INTO CENTRAL NEVADA WITH MOST CONVECTION
EXPECTED NORTH OF KELY...HOWEVER MAY SEE SOME ISOLATED ACTIVITY INTO
THIS EVENING NEAR THE AIRPORT. DRY AND STABLE THIS AFTERNOON AT KTPH
TOO...WITH STORMS EXPECTED TO REMAIN NORTH. SOME CUMULUS BUILD-UPS
OVER MUCH OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON HOWEVER
NOT EXPECTING TS AT ANY TERMINAL.

&&

.FIRE WEATHER...STILL LOOKING AT VERY WET ATMOSPHERE OVER MOST OF
THE FIRE DISTRICT THROUGH THURSDAY. ANY STORMS WILL BE
WET...ALTHOUGH STORMS OVER ZONES 455 AND 457 WILL TEND TO BE
HYBRID STORMS WITH THE CHANCE FOR DRY LIGHTNING ON THE EDGES OF
STORMS...WITH MODERATE TO HEAVY RAINS IN THE CENTRAL CORES. GO
FURTHER NORTH AND THE STORMS BECOME WETTER...UNTIL YOU GET TO FAR
NORTHERN NEVADA WITH WIDESPREAD FLOODING AND VERY LITTLE TO NO
LIGHTNING TONIGHT THROUGH EARLY MORNING THURSDAY.
NOTE...CONFIDENCE IN HAVING ***NO*** LIGHTNING IN NORTHERN NEVADA
TONIGHT IS 50-50. HAVE FORECAST NONE...BUT AM READY TO UPDATE
FORECAST IF NECESSARY TO ADD LIGHTNING. THURSDAY STAYS WET BUT A
LITTLE DRIER AND SO RISK OF DRY LIGHTNING INCREASES SLIGHTLY.
FRIDAY APPEARS DRY AND WARMER...WITH REDUCED RH. WINDS WILL NOT BE
AN ISSUE IN THE FORECAST PERIOD...APART FROM THUNDERSTORM
OUTFLOWS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY.

&&

98/96/96/98

In the hours before

Special weather statement, Aug 6, 4:27 PM PDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
427 PM PDT WED AUG 6 2014

NVZ034-035-039-070000-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY
NV-WHITE PINE COUNTY NV-
427 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND
SOUTHERN ELKO COUNTIES UNTIL 500 PM PDT...

AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF RUBY LAKE...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN WHITE PINE COUNTY...
  RURAL SOUTHERN ELKO COUNTY...
  RURAL NORTHERN WHITE PINE COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4030 11539 4015 11515 4000 11542 4009 11558
TIME...MOT...LOC 2327Z 223DEG 7KT 4009 11543

JR
Special weather statement, Aug 6, 5:09 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
509 PM PDT WED AUG 6 2014

NVZ034-038-070100-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
509 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 600 PM
PDT...

AT 508 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF JIGGS...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   LEE...
   LAMOILLE CANYON...
   SPRING CREEK...

&&

LAT...LON 4077 11568 4066 11532 4037 11551 4043 11577
TIME...MOT...LOC 0010Z 201DEG 29KT 4050 11563

JR
Special weather statement, Aug 6, 5:19 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
519 PM PDT WED AUG 6 2014

NVZ036-037-070100-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
519 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA
COUNTIES UNTIL 600 PM PDT...

AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRASS VALLEY...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  GRASS VALLEY ROAD AND GRASS VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4021 11646 4008 11625 3986 11620 3982 11658
      3992 11669
TIME...MOT...LOC 0019Z 235DEG 8KT 3998 11653

JRM
Special weather statement, Aug 6, 5:23 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
523 PM PDT WED AUG 6 2014

NVZ039-070115-
SOUTH CENTRAL ELKO COUNTY NV-
523 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 615 PM
PDT...

AT 519 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CLOVER VALLEY...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL ELKO COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4088 11478 4075 11456 4057 11482 4064 11496
TIME...MOT...LOC 0023Z 223DEG 12KT 4067 11485

FITZSIMMONS
Special weather statement, Aug 6, 5:27 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
527 PM PDT WED AUG 6 2014

NVZ035-070100-
WHITE PINE COUNTY NV-
527 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
600 PM PDT...

AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF MCGILL...MOVING NORTHEAST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL WHITE PINE COUNTY...

&&

LAT...LON 3987 11491 3974 11467 3953 11492 3962 11508
TIME...MOT...LOC 0027Z 220DEG 10KT 3963 11493

JR
Special weather statement, Aug 6, 5:29 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
529 PM PDT WED AUG 6 2014

NVZ034-038-070115-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
529 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 615 PM
PDT...

AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF JIGGS...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   LEE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4064 11570 4058 11539 4046 11564 4053 11582
TIME...MOT...LOC 0029Z 216DEG 11KT 4051 11575

FITZSIMMONS

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:09 PM PDTSpecial Weather StatementLKN51 min
Aug 6, 5:19 PM PDTSpecial Weather StatementLKNEureka41 min
Aug 6, 5:23 PM PDTSpecial Weather StatementLKN52 min
Aug 6, 5:27 PM PDTSpecial Weather StatementLKNWhite Pine33 min
Aug 6, 5:29 PM PDTSpecial Weather StatementLKN46 min
Aug 6, 5:47 PM PDTSevere Thunderstorm WarningLKNElko43 min
Aug 6, 5:57 PM PDTSevere Thunderstorm WarningLKNElko21 min
Aug 6, 6:01 PM PDTSevere Thunderstorm WarningLKNElko25 min
Aug 6, 6:30 PM PDTSevere Thunderstorm WarningLKNElko, White Pine19 min
Aug 6, 6:37 PM PDTFlash Flood WarningLKNElko3 hr
Aug 6, 6:53 PM PDTSpecial Weather StatementLKN52 min
Aug 6, 8:43 PM PDTAreal Flood AdvisoryLKNNye3 hr

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.